MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: not exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that nester platinum embolization coil was used during a pulmonary avm embolization procedure.While passing the coil through the catheter, friction was felt and the coil became stuck in the catheter.A second like device was opened, but the same difficulty occurred.A third like device was then used to complete the procedure.Upon return of the first compliant device, the initial investigation determined that the coil was found to be elongated and unraveled.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: after further investigation, it was determined that when the device was returned to the manufacturer, the investigators had to forcefully remove the coil from the catheter inner lumen, which caused elongation and unraveling of the coil.The coil getting stuck in the catheter is not a reportable event.Investigation ¿ evaluation a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The manufacturer received an open, used, 5.0 french catheter with a.038" inner diameter.The.035" coil was confirmed to be lodged in the catheter by using a.038" wire guide and feeding it through the catheter until a blockage was felt.Once coil was located within the catheter, the lumen was sectioned off and the coil was retrieved.Investigators had to forcefully remove the coil from the catheter inner lumen, which caused elongation and unraveling of the coil.This elongation/unraveling inhibited any dimensional analysis of the coil.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events.It should be noted there were no other reported complaints for this lot number.Ifu states: "device description: nester embolization coils are made of platinum with spaced synthetic fibers, and are supplied preloaded in a loading cartridge.They are designed to be delivered to the target vessel using a soft, straight wire guide through a standard angiographic catheter.Instructions for use: 2.Firmly grasp the loading cartridge between thumb and forefinger.Introduce the metal end of the loading cartridge into the base of the catheter hub.Lock loading cartridge onto catheter hub by turning luer lock adapter clockwise.3.Maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30 cm of the angiographic catheter.Remove the wire guide and loading cartridge.4.With the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.Verify position of the angiographic catheter prior to deployment.5.Deploy the coil by advancing the wire guide past the tip of the catheter." based on the information provided, the examination of the returned product, and the results of our investigation, the possible root cause was determined as product use or handling related (user technique).We will continue to monitor for similar complaints and the appropriate personnel have been notified of this incident.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7785808
Report Number1820334-2018-02364
Device Sequence Number120624
Product Code KRD
UDI-Device Identifier00827002235250
UDI-Public(01)00827002235250(17)200414(10)5755991
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2020
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-3-NESTER
Device Lot Number5755991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1